Thunderstorm Wind, Jasper
- When
- July 1, 12:01 AM CST
- Where
- Jasper County, Joplin
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.083, -94.517
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 30, 11:02 PM CST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1202 AM CDT FRI JUL 1 2005 .DISCUSSION... ...MESOSCALE DISCUSSION... LONG LIVED TORNADIC SUPERCELL APPEARS TO BE FINALLY MERGING WITH A BROKEN LINE OF WEAKER CONVECTION ADVANCING FROM THE WEST OVER NE NEWTON COUNTY. REPORTS WITH THIS STORM INCLUDE NUMEROUS TORNADO SIGHTINGS...HURRICANE FORCE STRAIGHT LINE WINDS AND VERY LARGE HAIL UP TO BASEBALL SIZE. ALTHOUGH 04Z SURFACE ANALYSIS INDICATES THAT THE ENTIRE CWA IS FIRMLY INTO A STABLE LOW LEVEL AIRMASS WITH TEMPERATURES IN THE MID 60S TO LOWER 70S...SEVERE CONVECTION CONTINUES TO DEVELOP UPSTREAM. LATEST VAD WIND PROFILE DATA FROM KSGF INDICATES THAT LOW LEVEL COLD POOL IS NEARLY 6000 FEET DEEP 3.4 DEGREE VELOCITY IMAGERY...COUPLED WITH INTERPOLATED HILLSBORO KS PROFILER DATA SHOW THAT MODELS HAVE SIGNIFICANTLY UNDERFORECAST AN UPPER LEVEL SPEED MAX CURRENTLY RACING ACROSS KANSAS. 80+ KNOTS OF FLOW AROUND 30,000 FEET CONTINUES TO MAINTAIN AN EXCEPTIONALLY STRONG FLOW ENVIRONMENT SUPPORTIVE OF ELEVATED SUPERCELLS AND BOW ECHOES...AIDED BY MORE THAN AMPLE ELEVATED INSTABILITY. THE THIRD IN A SERIES OF SMALL SCALE BOWS CONTINUES TO DEVELOP OVER SE KANSAS IN EASTERN NEOSHO COUNTY. REFLECTIVITY SIGNATURES SHOW A VERY UPRIGHT SYSTEM WITH EVEN SOME SLIGHT FORWARD TILTING...WITH A VERY STRONG FRONT END REFLECTIVITY GRADIENT AND MID LEVEL MARC SIGNATURE. POTENTIAL FOR SIGNIFICANT WIND DAMAGE AND LARGE HAIL WILL CONTINUE DESPITE THE STABLE NEAR-SURFACE LAYER. MODELS HAVE ALSO UNDERFORECAST A NOCTURNAL LOW LEVEL JET OVER THE PLAINS WHICH HAS AIDED IN NEW DEVELOPMENT UPSTREAM. AMPLE MID LEVEL CONVERGENCE EXISTS SUCH THAT THE COMBINATION OF PROPAGATION AND ADVECTION MAY ULTIMATELY LEAD TO A DEVELOPING FLASH FLOOD SITUATION OVER SE KS INTO FAR SW MO AS TRAINING STRONG/SEVERE CONVECTION CONTINUES WELL INTO THE OVERNIGHT HOURS. BOOKBINDER && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 524 PM CDT THU JUN 30 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 524 PM CDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE THREAT FOR SEVERE WEATHER APPEARS TO BE INCREASING ACROSS PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS LATE THIS AFTERNOON. A VERY MOIST AND STRONGLY UNSTABLE AIRMASS HAS BEEN IN PLACE ACROSS THE REGION THROUGH MUCH OF TODAY. VERTICAL WIND SHEAR WAS INCREASING RAPIDLY AHEAD OF APPROACHING UPPER LEVEL JET STREAM. THIS WILL ALLOW FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS AND SUPERCELLS INTO THE EVENING HOURS...GENERALLY WEST OF A HERMITAGE TO LEBANON TO GAINESVILLE LINE. DAMAGING WIND GUSTS OF 60 TO 70 MPH AND HAIL UP TO GOLF BALL SIZE ARE EXPECTED TO BE THE MAIN THREATS WITH THESE STORMS. TORRENTIAL RAINFALL WILL ACCOMPANY MANY OF THESE STORMS...HOWEVER RECENT DRY CONDITIONS AND FORWARD STORM MOVEMENT SHOULD PRECLUDE ANY WIDESPREAD FLOODING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MUCH OF SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS UNTIL 11 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE THAT THUNDERSTORMS COULD LINGER INTO THE EARLY MORNING HOURS FRIDAY...MAINLY SOUTH OF HIGHWAY 60. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION FOR INTO THE EVENING HOURS.. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BOOKBINDER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1219 AM CDT FRI JUL 01 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1218 AM HAIL 3 N PIERCE CITY 36.99N 94.00W
07/01/2005 1.75 INCH LAWRENCE MO AMATEUR RADIO
FEHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1223 AM CDT FRI JUL 01 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1210 AM FUNNEL CLOUD GRANBY 36.92N 94.27W
07/01/2005 NEWTON MO LAW ENFORCEMENT
1222 AM HAIL 2 W PIERCE CITY 36.95N 94.04W
07/01/2005 1.75 INCH LAWRENCE MO EMERGENCY MNGR
FEHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1248 AM CDT FRI JUL 01 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1018 PM TSTM WND DMG 1 W JOPLIN 37.08N 94.54W
06/30/2005 JASPER MO EMERGENCY MNGR
TREE DAMAGE LOCATIONS WEST OF TOWN. LARGE 2-INCH
DIAMETER TREE LIMBS DOWN WITH DEBRIS. 6 TO 8-INCH
BRANCHES BROKEN 5 MILES SOUTH OF COUNTY ROAD 100 EXIT
20/21..
1200 AM TSTM WND DMG 5 W GREENBUSH 37.52N 95.07W
07/01/2005 CRAWFORD KS LAW ENFORCEMENT
BARN BLOWN ACROSS HIGHWAY.
1219 AM TSTM WND DMG (UMN)MONETT 36.88N 93.90W
07/01/2005 BARRY MO LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN MONETT
1220 AM HAIL MC CUNE 37.35N 95.02W
07/01/2005 1.00 INCH CRAWFORD KS EMERGENCY MNGR
1222 AM HAIL 10 NE PIERCE CITY 37.05N 93.87W
07/01/2005 1.75 INCH LAWRENCE MO EMERGENCY MNGR
1225 AM HAIL BRADLEYVILLE 36.78N 92.90W
07/01/2005 0.75 INCH TANEY MO FIRE DEPT/RESCUE
1225 AM TSTM WND DMG MC CUNE 37.35N 95.02W
07/01/2005 CRAWFORD KS EMERGENCY MNGR
LIMBS DOWN.
1227 AM HAIL 4 NE PIERCE CITY 36.99N 93.95W
07/01/2005 1.25 INCH LAWRENCE MO TRAINED SPOTTER
SRPRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1255 AM CDT FRI JUL 01 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1159 PM TSTM WND DMG WEBB CITY 37.15N 94.47W
06/30/2005 JASPER MO LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN BETWEEN 1159 PM AND
1215 AM.
MTPRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1256 AM CDT FRI JUL 01 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG 3 W WEIR 37.30N 94.82W
07/01/2005 CHEROKEE KS AMATEUR RADIO
TREES AND BARRICADES BLOWN ACROSS HIGHWAY 7.
MTPRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 AM CDT FRI JUL 01 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1159 PM TSTM WND DMG WEBB CITY 37.15N 94.47W
06/30/2005 JASPER MO LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN BETWEEN 1159 PM AND
1215 AM.
1200 AM TSTM WND DMG 5 W GREENBUSH 37.52N 95.07W
07/01/2005 CRAWFORD KS LAW ENFORCEMENT
BARN BLOWN ACROSS HIGHWAY.
1200 AM HAIL (UMN)MONETT 36.88N 93.90W
07/01/2005 1.00 INCH BARRY MO EMERGENCY MNGR
1210 AM FUNNEL CLOUD GRANBY 36.92N 94.27W
07/01/2005 NEWTON MO LAW ENFORCEMENT
1218 AM HAIL 3 N PIERCE CITY 36.99N 94.00W
07/01/2005 1.75 INCH LAWRENCE MO AMATEUR RADIO
1219 AM TSTM WND DMG (UMN)MONETT 36.88N 93.90W
07/01/2005 BARRY MO LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN MONETT
1220 AM HAIL MC CUNE 37.35N 95.02W
07/01/2005 1.00 INCH CRAWFORD KS EMERGENCY MNGR
1222 AM HAIL 10 NE PIERCE CITY 37.05N 93.87W
07/01/2005 1.75 INCH LAWRENCE MO EMERGENCY MNGR
1222 AM HAIL 2 W PIERCE CITY 36.95N 94.04W
07/01/2005 1.75 INCH LAWRENCE MO EMERGENCY MNGR
1225 AM HAIL BRADLEYVILLE 36.78N 92.90W
07/01/2005 0.75 INCH TANEY MO FIRE DEPT/RESCUE
1225 AM TSTM WND DMG MC CUNE 37.35N 95.02W
07/01/2005 CRAWFORD KS EMERGENCY MNGR
LIMBS DOWN.
1227 AM HAIL 4 NE PIERCE CITY 36.99N 93.95W
07/01/2005 1.25 INCH LAWRENCE MO TRAINED SPOTTER
1230 AM TSTM WND DMG 3 W WEIR 37.30N 94.82W
07/01/2005 CHEROKEE KS AMATEUR RADIO
TREES AND BARRICADES BLOWN ACROSS HIGHWAY 7.The Springfield radar (KSGF), 100 km away, was scanning. The volume nearest the first event began at 06:02 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467340.